iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicinebelly bloatingWill hypertensive medication cause stomach bloating and chest heaviness?

My bloating and chest heaviness gets relieved on burping or belching. What is my problem?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At May 8, 2020
Reviewed AtNovember 29, 2023

Patient's Query

Hello doctor,

I am feeling bloated (gas in the stomach), heaviness in the chest, feeling that there is phlegm in the throat. When burping or belching, I felt relieved and fine. But after a while, the above symptoms appear again. I am a 60-year-old female with hypertension and I am currently taking Twynsta 40/10, Bisoprolol 5 mg.

Hello,

Welcome to icliniq.com.

I guess you are on Twynsta 40/10 which is a combination of Telmisartan and Amlodipine and Bisoprolol 5 mg.

So this is likely a gastric and reflux problem, however, sometimes symptoms of gastritis and heart disease overlap in elders with such symptoms. Electrocardiography (ECG) is recommended.

Meanwhile, you should have antacids along with your current medications like tablet Pantoprazole DSR 40 mg or Rabeprazole DSR 20 mg before breakfast once daily for a week and later whenever needed.

You should also avoid heavy meals. Have less oily, spicy and fatty foods. Have a walk for sometime after meals rather than resting immediately. Have light dinner. If you are having constipation then you should get it treated with laxatives like syrup Cremaffin plus. Regular sleep is also important.

I hope this helps.

Patient's Query

Thank you doctor,

May I have e-prescription of this.

Hi,

Welcome back to icliniq.com.

I have mention it here in the treatment plan, lets see if it is available to you.

The Probable causes

Gastritis and reflux.

Investigations to be done

ECG.

Treatment plan

Tablet Pan DSR 40 MG before breakfast for seven days.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy